Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 59, NWS Milwaukee, WI

August 1, 2011

NWS Milwaukee, WI issued this small craft advisory at Aug 1, 2011, 3:48 PM CDT. It took effect at Aug 2, 2011, 11:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2011, 3:48 PM CDT (20:48 UTC)
In effect from
Aug 2, 2011, 11:00 AM CDT
Expired
Aug 2, 2011, 1:49 PM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WHUS73 KMKX 012048
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CDT MON AUG 1 2011

...GUSTY WINDS TUESDAY...

.SOUTHWEST WINDS WILL BE GUSTY AHEAD OF AN APPROACHING COLD FRONT
TUESDAY. FREQUENT GUSTS TO SMALL CRAFT ADVISORY LEVELS ARE
EXPECTED...PARTICULARLY CLOSE TO THE SHORE. WAVES SHOULD REMAIN
RELATIVELY LOW UNDER THE OFFSHORE WINDS.

LMZ644>646-020500-
/O.NEW.KMKX.SC.Y.0059.110802T1600Z-110803T0000Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
348 PM CDT MON AUG 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT
TUESDAY. 

* WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 3 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
4 follow-up statements
820 
WHUS73 KMKX 020204
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
904 PM CDT MON AUG 1 2011

...GUSTY WINDS TUESDAY...

.SOUTHWEST WINDS WILL BE GUSTY AHEAD OF AN APPROACHING COLD FRONT
TUESDAY. FREQUENT GUSTS TO SMALL CRAFT ADVISORY LEVELS ARE
EXPECTED...PARTICULARLY CLOSE TO THE SHORE. WAVES SHOULD REMAIN
RELATIVELY LOW UNDER THE OFFSHORE WINDS.

LMZ644>646-021015-
/O.CON.KMKX.SC.Y.0059.110802T1600Z-110803T0000Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
904 PM CDT MON AUG 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
TUESDAY. 

* WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
691 
WHUS73 KMKX 020903
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 AM CDT TUE AUG 2 2011

...GUSTY WINDS TODAY...

.SOUTHWEST WINDS WILL BE GUSTY AHEAD OF AN APPROACHING COLD FRONT
TODAY. FREQUENT GUSTS TO SMALL CRAFT ADVISORY LEVELS ARE
EXPECTED...PARTICULARLY CLOSE TO THE SHORE. WAVES SHOULD REMAIN
RELATIVELY LOW UNDER THE OFFSHORE WINDS.

LMZ644>646-021715-
/O.CON.KMKX.SC.Y.0059.110802T1600Z-110803T0000Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
403 AM CDT TUE AUG 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 7 PM CDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 7 PM CDT THIS EVENING. 

* WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH FREQUENT GUSTS TO 25
  KNOTS.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
653 
WHUS73 KMKX 021434
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
934 AM CDT TUE AUG 2 2011

...GUSTY WINDS THROUGH EARLY EVENING...

.SOUTHWEST WINDS WILL BE GUSTY AHEAD OF AN APPROACHING COLD FRONT
TODAY. FREQUENT GUSTS TO SMALL CRAFT ADVISORY LEVELS ARE
EXPECTED...PARTICULARLY CLOSE TO THE SHORE. WAVES SHOULD REMAIN
RELATIVELY LOW UNDER THE OFFSHORE WINDS.

LMZ644>646-022200-
/O.CON.KMKX.SC.Y.0059.110802T1600Z-110803T0000Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
934 AM CDT TUE AUG 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 
  KNOTS. 

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
896 
WHUS73 KMKX 021849
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
149 PM CDT TUE AUG 2 2011

...SMALL CRAFT ADVISORY CANCELLED...

.SOUTHERLY WINDS WILL INCREASE TO 15 TO 20 KNOTS THIS
AFTERNOON. FREQUENT GUSTS TO 25 KNOTS ARE NO LONGER EXPECTED.

LMZ644>646-022000-
/O.CAN.KMKX.SC.Y.0059.000000T0000Z-110803T0000Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
149 PM CDT TUE AUG 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

EXPECT SOUTHERLY WINDS UP TO 20 KNOTS THIS AFTERNOON AND EARLY
EVENING...BECOMING NORTHWESTERLY BEHIND A COLD FRONT OVERNIGHT.

$$
MRC

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 1, 3:30 PM CDT, 18 minutes earlier.

Area forecast discussion, Aug 1, 3:30 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT MON AUG 1 2011

.VERY SHORT TERM...

TONIGHT AND TUESDAY...FORECAST CONFIDENCE...MEDIUM

CURRENT CONVECTION TO THE WEST IS FALLING APART A BIT THIS AFTERNOON
AS IT MOVES AWAY FROM LOW LEVEL JET. MODELS SUGGESTING ADDITIONAL
SHOWERS AND STORMS WILL FIRE TO THE NORTHWEST THIS EVENING AND
TONIGHT AS THE LOW LEVEL JET SLOWLY TILTS EASTWARD. SEEMS THAT MOST
OF THIS ACTIVITY WILL STAY NORTH OF THE FORECAST AREA...WITH THE
BEST CHANCE FOR STORMS COMING IN THE AFTERNOON AS THE COLD FRONT
APPROACHES. ENOUGH INSTABILITY AND SHEAR TOMORROW FOR SEVERE
THREAT...AND SPC MAINTAINS A SLIGHT RISK.

OTHER ISSUE TOMORROW WILL BE THE HEAT. A BLEND OF MODEL 925 MB TEMPS
FOR TOMORROW SHOWING FROM 25C IN THE NW TO AROUND 29C IN THE FAR
SOUTHEAST. POTENTIAL FOR LOW 90S MOST PLACES...POSSIBLY PUSHING MID
90S IN THE SOUTHEAST CERTAINLY EXISTS. WITH DEWPOINTS EXPECTED TO BE
IN THE LOW 70S...HEAT INDICES MAY GET OVER 100 ACROSS MUCH OF THE
AREA. BIG ISSUE THOUGH WILL BE CLOUD COVER FROM ONGOING CONVECTION
IN THE REGION. UPPER LEVEL FLOW BECOMES MORE WESTERLY
TOMORROW...SUGGESTING CIRRUS SHIELD MAY STAY MAINLY TO THE NORTH OF
THE FORECAST AREA. TOO MANY UNKNOWNS WITH STORM PLACEMENT AND CLOUD
COVER FOR TOMORROW TO GO WITH A HEAT ADVISORY JUST YET. HOPEFULLY
THINGS WILL BE A BIT MORE CLEAR TONIGHT FOR THE NEXT FORECAST SHIFT.

.SHORT TERM...

TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING AS THE COLD
FRONT CROSSES WISCONSIN FROM NORTHWEST TO SOUTHEAST. THE FRONT
SHOULD EXIT SOUTHEAST WI BY 06Z WED. MODELS DISAGREE ON HOW WELL THE
PRECIP WILL HOLD TOGETHER AFTER 00Z...LOW LOWERED CHANCES OF PRECIP
OVER SOUTHEAST FORECAST AREA BETWEEN 00Z AND 06Z WED. WINDS WILL
BECOME NNW BEHIND THE FRONT LATE TUE NIGHT...AND MAY BRING A PATCH
OF SOME LOW CLOUDS DOWN THE LAKE WED MORNING WHERE A FEW MODELS ARE
SHOWING QPF.

HIGH PRESSURE WILL SETTLE INTO THE AREA ON WED AND BRING DRIER AND
MORE SEASONABLE CONDITIONS FOR MID WEEK. WINDS OFF THE LAKE WILL
KEEP TEMPS IN THE LOW 80S...DESPITE THE EXPECTED SUNNY SKIES. RETURN
FLOW BEGINS ON THU...BUT NOT TOO MUCH RECOVERY IN TEMPS...WITH 925MB
TEMPS AROUND 22C. HIGHS IN THE LOW TO MID 80S EXPECTED. THERE SHOULD
BE A FEW MORE SCATTERED TO BROKEN CU ON THU...ALTHOUGH MID LEVELS
WILL STILL BE VERY DRY ACCORDING TO MODEL SNDGS.

.LONG TERM...

THURSDAY NIGHT THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM.

A STRONG SHORTWAVE WILL ROLL ACROSS THE MIDWEST LATER IN THE
WEEK..AND STORMS WILL LIKELY DEVELOP ALONG IT AND MOVE WITH THE
850/925MB BAROCLINIC ZONE ACROSS NORTHERN IL/SOUTHERN WI THU NIGHT
INTO FRIDAY MORNING.

HIGH PRESSURE WILL SETTLE BACK IN FOR FRIDAY AFTERNOON THROUGH
SATURDAY...BUT ANOTHER DISTURBANCE MOVING ACROSS THE REGION MAY
BRING ANOTHER ROUND OF THUNDERSTORMS SAT NIGHT THROUGH MONDAY.

&&

.AVIATION...

PREVAILING VFR WILL CONTINUE THROUGH MUCH OF TUESDAY. THE BULK OF
SHOWERS AND STORMS THIS EVENING AND TONIGHT LOOK TO STAY NORTH OF
THE FORECAST AREA. THE BEST CHANCE FOR STORMS HERE WILL BE TOMORROW
AFTERNOON AS THE COLD FRONT APPROACHES. LOWER VSBYS AND CIGS
CERTAINLY POSSIBLE WITHIN HEAVIER SHOWERS AND STORMS. WILL BE BREEZY
TOMORROW...WITH SW WINDS GUSTING TO 20-25 KT.

&&

.MARINE...

GUSTY SOUTHWEST WINDS EXPECTED AHEAD OF AN APPROACHING COLD FRONT
TUESDAY. FREQUENT GUSTS TO AROUND 25 KNOTS SEEM LIKELY INLAND AND
ALONG THE SHORE. GUST POTENTIAL WILL DECREASE TOWARD OPEN WATERS AS
THE COOLER WATERS STABILIZE THE LOWER LEVELS. ENOUGH CONFIDENCE TO
ISSUE A SMALL CRAFT ADVISORY FOR TOMORROW AFTERNOON.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 AM TO 7 PM CDT TUESDAY FOR
     LMZ644>646.

&&

SHORT/LONG TERM...13/MRC
VERY SHORT TERM/AVIATION/MARINE...07/DDV
Hazardous weather outlook, Aug 1, 4:00 AM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 AM CDT MON AUG 1 2011

WIZ046-047-051-052-056>060-062>072-020900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
400 AM CDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL RISE TO 95 TO 100 THIS AFTERNOON AND INTO
THE EARLY EVENING...EXCEPT FOR SOMEWHAT LOWER VALUES NEAR LAKE
MICHIGAN. THE HIGHER VALUES WILL BE OVER SOUTH CENTRAL WISCONSIN.

AREAS OF FOG EARLY THIS MORNING WILL BE LOCALLY DENSE MAINLY IN
THE WISCONSIN RIVER VALLEY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER PORTIONS OF SOUTHERN WISCONSIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY TUESDAY INTO TUESDAY EVENING...ALONG WITH
A SLIGHT RISK OF SEVERE THUNDERSTORMS...DUE TO AN APPROACHING COLD
FRONT. THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY NIGHT
THROUGH FRIDAY EVENING AND AGAIN SUNDAY.

HEAT INDEX VALUES WILL REACH TO 100 TO 105. A HEAT ADVISORY WILL
LIKELY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING.

LMZ643>646-020900-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
400 AM CDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY EVENING...ALONG WITH
A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING...DUE TO AN APPROACHING COLD FRONT. THERE IS ANOTHER
CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY EVENING AND
AGAIN ON SUNDAY.

HENTZ

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.